| Catalog Number |
91-6105 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).D10: 1.5x5mm ht sd x-dr scr ea cat#91-6105 lot#j66634520.G2: colombia.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that 2 screws were fractured during the placement of bone flap.Additional information is not available at this time.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d4 d10; g1; g3; g6; h1; h2; h3; h4; h6; h10.The reported event is confirmed, based on product return.A visual inspection was conducted on the returned screws.The screw shows signs of attempted use including marking and scratching on the screw surfaces.Further inspection shows that the screws have fractured.The screw tips were not returned.The product was sent for fracture analysis.The returned cross drive screw was examined using optical microscopy and scanning electron microscopy.Most of the fracture surface is obscured by debris, thus making it difficult to analyze the mode of failure.However, suspected ductile dimples identified near the edge of the fracture adjacent to the debris, indicative of possible overload mode of failure.Analysis was only conducted on one screw as failure mode is consistent on screws tested in other returns from this customer for this part number.A review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was reported that during an initial procedure involving the placement of the bone flap, the screws fractured.The proper surgical technique was used.The fractured screw parts were removed from the patient, and the procedures were completed successfully using alternative devices.Attempts have been made, and no further information has been provided.